# SDR CA990311029

- Difficulty date: February 3, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech 99
- Engine: Pwa PT6A28
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 998100289
- Condition: Cracked
- Location: Mlg
- Component: 1158100006
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING NDT LEVEL 2 INSPECTION OF GEAR LUGS, CRACKS INDICATIONS WERE DISCOVERED.  GEAR REMOVED AND SENT TO THUNDER BAY FOR EVALUATION.  NO CRACK INDICATIONS WERE FOUND WITH THE GEAR REMOVED FROM THE ACFT ALTHOUGH BLENDING WAS NOTICED IN THE AREA OF AROUND 0.80 THOUSANDS BY THE LUGS.  NO REPAIR SCHEMES WERE FOUND AND BEECH CONTACTED FOR ENGINEERING APPROVAL.  APPROVAL OBTAINED FROM BEECH.  GEAR WAS THEN SENT FOR EDDY CURRENT AND REJECTED DUE TO THE CRACKS IN THE BLENDED AREA. THE OVERHAUL AGENCY WAS CONTACTED IN REGARDS TO THE BLENDED AREA AND DISCOVERED IT WAS CERTIFIED BY THEM WITH THE BLENDED AREAS AND WITH NO FIELD REPAIR FROM THE MANUFACTURER.  WE DO NOT DEAL WITH THEM ANYMORE.
